Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 210, NWS Lincoln, IL

July 3, 2000Effingham County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2000, 12:54 AM CDT for Effingham County, Shelby County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2000, 12:54 AM CDT (05:54 UTC)
Expired
Jul 3, 2000, 2:00 AM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Effingham County, IL, Shelby County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS53 KILX 030555
SVRSPI
ILC049-173-030700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1254 AM CDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ILLINOIS
  EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 200 AM CDT

* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF COWDEN...OR ABOUT 15 MILES
  NORTHEAST OF VANDALIA...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COWDEN
  BEECHER CITY
  LAKEWOOD
  TOWER HILL
  SHUMWAY
  STEWARDSON
  SHELBYVILLE
  WESTERVELT

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3930 8914 3905 8882 3925 8849 3942 8853
          3955 8874

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:15 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 2, 8:15 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT SUN JUL 2 2000

LARGE CONVECTIVE SYSTEM TO OUR NW NOT MOVING SE AS QUICKLY AS
PREVIOUSLY THOUGHT. WDLY SCT TSRA ASSOCIATED WITH WEAK VORT
DEPICTED ON LATEST RUC SHOULD GRDLY WEAKEN LT THIS EVENING WHILE
MAIN CONVECTIVE CLUSTER OVR IA/SRN WI SINKS SWD. RUC NOT NEARLY
AS AGGRESSIVE IN DROPPING BNDRY SWD TNT WITH THE BEST LOW LVL
CONVERGENCE AND THETA-E RIDGE ALINGED ALONG FRONT. LATEST SWODY1
HAS SHIFTED SVR THREAT ALMOST OUT OF CWA AS A RESULT OF CURRENT
CONVECTIVE TRENDS. WL MAKE SOME ADJUSTMENTS TO WORDING IN OVRNGT
HOURS...ESP ACRS THE NORTH WITH MENTION OF SCT ACTIVITY SOUTH
STILL LOOKING OK THRU MIDNGT.

.ILX...NONE.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:19 AM CDTSevere Thunderstorm WarningILXColes56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.